Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

should i call my doctor if my blood pressure is176/119?

should i call my doctor if my blood pressure is176/119?
Sat, 12 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
This is well above normal. Seek medical attention to avoid a MI or Stroke.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 36 years old. I was put on HCT by my doctor about 2 weeks ago. Today I decided to have the office manager at my job check it to see if it was working. My BP was 170/130 in my left arm and 168/130 in my right. I also had the doctor I wo k for check it and an MA. All the same result. I called my doc ASAP and went in. They just put me on another medication for it and I see a cardiologist Tuesday. My question is, should I be scared? I purchased a BP monitor cuff. It s still currently 153/99.

doctor1 MD

my husband has been on lisinipril (20mg) for high blood pressure but it hasn t been successful in controlling it. today the nurse practitioner changed his prescription to etodolac 400 mg I looked this med up and its for inflamation fo arthritis should he call the doctor tomorrow?

doctor1 MD

Dear Doc, My mother has been taking atenolol for a couple of years now. About a year ago, her bp was 210/108 suddenly, so we brought her to the emergency, as she was feeling fatigue and dizzyness. The EKG , blood test and vascular test was all normal, and she was send home. Her doctor increased her atentolol dose from 25mg to 50mg, and also started her on conversyl 4mg. Even with these medications, she still continued to have couple of these episodes for the last year, and again 4 nights ago. All the test showed nothing, I am really worried for her, as currently her bp has been varying between 150-176/81-92, and has been for the last couple of days. Is there other tests that her doctor could request that will help determine what is causing these high bp episodes? Should she ask her doctor to change the meds?

Recent questions on  Hypertension

doctor1 MD

i am suffering from anxiety at present due to recent seperation from husband and work stress. I have just returned from a nurses appt due to my high blood pressure and she has booked me an appointment for next Weds with the doctor as I now reuire medication to lower it. Am i safe to take Kalms herbal remedy to try and calm me down?

doctor1 MD

hello. i am a 52 yr old female and have been taking tablets for high bp for 2 years. recently my bp has been very high and i dont know how to get it down. i take my tablets properly but still its going up. last reading was 224 over 107. can u advise me

doctor1 MD

I am having heart problems. One week a go I was rushed into hospital with high blood pressure of 180/100 and put on a drip etc to calm down. I have suffered similar attacks for about 2 years since I moved from England to Mexico. I often have panic attacks and this seems to cause the high blood pressure. The problem I have now is that every time I panic I think that I am going to have a heart attack which makes me panic further and I end up back in a hospital bed. The doctors did a basic electrical scan of my heart and found nothing at the time. I have lowered my sodium intake since and tried to reduce stress. I was given some pills to help with the process of recovery. The pills do help and my blood pressure seems to be lower, it can now go as long as 88/45, but in an instant of panic it can rise very high and stay there for long periods until I try and calm myself or visit a doctor. I´m only 27 years old and I am beginning to be scared every time I miss a breathe. Is there anything more I can do? Do I need to see an expert? I am living in Mexico and everything is expensive and I´m finding things difficult.

doctor1 MD

Hi Dr. Sam. I withdrew fron Effexor total of 225. mg. I went to 150 mg. for 10 days. then .75 mg. for 10 days. This is day 4 of Freedom. I had flu like symtoms for 4 days on the first reduction. Then brain zaps and unable to sleep more than an hour or so for 2 days..and then I slept four full hours 2 nights ago and last night I slept for 6 hours. I have other symtoms but can manage those okay. However..today even though I had the energy to get lots done.. as soon as I lie down to rest or sleep... a fresh new hell has hit...itchiness all over and even feet bottoms... jumping from one place of my body to another. I am a Gillian Barre survivor... and on 10 mg Felodipine for High blood pressure. Is there anything I can do beyond prayer to help myself fast track through this phase of the withdrawl? My attitude is good...and the Effexor was to help me during a time of anxiety...long gone.. this is much worse..but I am not giving up! Thank you for any advice/help as you may be able to give me! Patricia

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...